Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The cohomology of the symmetric groups

Author: Benjamin Michael Mann
Journal: Trans. Amer. Math. Soc. 242 (1978), 157-184
MSC: Primary 55F40; Secondary 18H10
MathSciNet review: 0500961
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {{\mathcal{S}}_n}$ be the symmetric group on n letters and SG the limit of the sets of degree +1 homotopy equivalences of the $ n - 1$ sphere. Let p be an odd prime. The main results of this paper are the calculations of $ {H^{\ast}}({\mathcal{S}_n},\,Z/p)$ and $ {H^{\ast}}(SG,Z/p)$ as algebras, determination of the action of the Steenrod algebra, $ \mathcal{a}(p)$, on $ {H^{\ast}}({\mathcal{S}_n},\,Z/p)$ and $ {H^{\ast}}(SG,Z/p)$ and integral analysis of $ {H^{\ast}}({\mathcal{S}_n},\,Z,\,p)$ and $ {H^{\ast}}(SG,\,Z,\,p)$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55F40, 18H10

Retrieve articles in all journals with MSC: 55F40, 18H10

Additional Information

Keywords: Cohomology of groups, classifying spaces, Steenrod algebra
Article copyright: © Copyright 1978 American Mathematical Society